Clinical Appearance and Unusual Imaging Findings of Pediatric Ketamine Overdose
Perhaps the saddest drug abuse stories are about unsuspecting children who inadvertently ingest dangerous substances in the home. Fortunately, the case described in this report has a happy ending due to fast action on the part of the response team and pediatric emergency physicians and neurosurgeons. Detailed information on the case can be found in the article, “Severe bilateral cerebellar edema from ingestion of ketamine: case report,” by Nicolas Villelli, MD, and colleagues.
Background. Ketamine is a medical drug administered to humans (including children) and animals to induce sedation and anesthesia. Its euphoric and dissociative side effects have made it attractive to people seeking recreational drug highs. A ketamine overdose can have serious consequences, and the drug has been implicated in deaths—some due to physiological responses to the drug alone and some caused by risky behaviors brought on by the drugged state.
Click here to read more.
Kranzler Chicago Review Course in Neurosurgery
Jan. 24-31, 2020; Chicago
46th Annual Richard Lende Winter Neurosurgery Conference
Jan. 31-Feb. 3, 2020; Snowbird, Utah
Third Annual Cedars Sinai Intracranial Hypotension Symposium
Feb. 8, 2020; Los Angeles
2020 Managing Coding and Reimbursement Challenges
Feb. 14-16, 2020; Las Vegas
13th Annual International Symposium on Stereotactic Body Radiation Therapy and Stereotactic Radiosurgery
Feb. 21-23, 2020; Lake Buena Vista, Fla.